Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Aug 5, 2024, 1:32 AM EDT for 6 counties in Florida. It took effect at Aug 5, 2024, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2024, 1:32 AM EDT (05:32 UTC)
- In effect from
- Aug 5, 2024, 8:00 AM EDT
- Expired
- Aug 5, 2024, 7:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted.
709 WWUS72 KMLB 050532 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 132 AM EDT Mon Aug 5 2024 FLZ041-045-046-053-141-247-347-447-547-647-747-052300- /O.NEW.KMLB.WI.Y.0007.240805T1200Z-240805T2300Z/ Inland Volusia-Orange-Seminole-Osceola-Coastal Volusia-Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Mims, Merritt Island Wildlife Refuge, Daytona Beach, Canaveral Groves, Saint Cloud, New Smyrna Beach, Winter Springs, Playalinda Beach, Altamonte Springs, Oviedo, Sanford, Union Park, Kissimmee, Melbourne, Titusville, Port Saint John, Ormond Beach, Palm Bay west of I 95, Satellite Beach, Orlando, Debary, Maitland, Melbourne Beach, Apopka, Deltona, Viera West, Casselberry, Rockledge, Cocoa Beach, Winter Park, Deland, Cocoa, and Celebration 132 AM EDT Mon Aug 5 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Volusia, Orange, Seminole, Osceola, and Brevard Counties. * WHEN...From 8 AM this morning to 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Watson
2 follow-up statements
641 WWUS72 KMLB 050738 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 338 AM EDT Mon Aug 5 2024 FLZ041-045-046-053-141-247-347-447-547-647-747-052300- /O.CON.KMLB.WI.Y.0007.240805T1200Z-240805T2300Z/ Inland Volusia-Orange-Seminole-Osceola-Coastal Volusia-Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Mims, Merritt Island Wildlife Refuge, Daytona Beach, Canaveral Groves, Saint Cloud, New Smyrna Beach, Winter Springs, Playalinda Beach, Altamonte Springs, Oviedo, Sanford, Union Park, Kissimmee, Melbourne, Titusville, Port Saint John, Ormond Beach, Palm Bay west of I 95, Satellite Beach, Orlando, Debary, Maitland, Melbourne Beach, Apopka, Deltona, Viera West, Casselberry, Rockledge, Cocoa Beach, Winter Park, Deland, Cocoa, and Celebration 338 AM EDT Mon Aug 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Volusia, Orange, Seminole, Osceola, and Brevard Counties. * WHEN...From 8 AM this morning to 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Watson
158 WWUS72 KMLB 051837 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 237 PM EDT Mon Aug 5 2024 FLZ044-144-052300- /O.EXA.KMLB.WI.Y.0007.000000T0000Z-240805T2300Z/ Northern Lake-Southern Lake- Including the cities of Groveland, Tavares, Clermont, Mascotte, Mount Dora, Leesburg, and Eustis 237 PM EDT Mon Aug 5 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Northern Lake and Southern Lake. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ FLZ041-045-046-053-141-247-347-447-547-647-747-052300- /O.CON.KMLB.WI.Y.0007.000000T0000Z-240805T2300Z/ Inland Volusia-Orange-Seminole-Osceola-Coastal Volusia-Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Ormond Beach, Cocoa, Titusville, Deltona, Maitland, Winter Springs, Melbourne Beach, Debary, Winter Park, Palm Bay west of I 95, Satellite Beach, Mims, Canaveral Groves, Deland, Port Saint John, Merritt Island Wildlife Refuge, Viera West, Celebration, Union Park, Rockledge, Oviedo, Orlando, Cocoa Beach, Melbourne, Apopka, Kissimmee, Playalinda Beach, Daytona Beach, Altamonte Springs, Sanford, Saint Cloud, New Smyrna Beach, and Casselberry 237 PM EDT Mon Aug 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Coastal Volusia, Inland Northern Brevard, Inland Southern Brevard, Inland Volusia, Mainland Northern Brevard, Mainland Southern Brevard, Northern Brevard Barrier Islands, Orange, Osceola, Seminole, and Southern Brevard Barrier Islands. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schaper
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Aug 5, 1:30 AM EDT, 2 minutes earlier.
Area forecast discussion, Aug 5, 1:30 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
130 AM EDT Mon Aug 5 2024
.AVIATION...
(06Z TAFs)
Issued at 130 AM EDT Mon Aug 5 2024
Large area of SHRA/TSRA on the east side of TC Debby will continue
to stream NE onshore the FL Gulf coast. The rain shield affecting
LEE will gradually spread eastward as "Debby" lifts slowly N/NE
toward the FL big bend. Prevailing -RA VCTS at LEE will spread to
ISM/MCO/SFB/DAB through 08Z. On Mon, numerous to widespread
showers and scattered storms will be ongoing across the northern
terminals with scattered TSRA developing aft 17Z across the
southern terminals. Gusty SE winds tonight will veer south Monday
and increase 20-25 knots, gusting 30-35 knots by 14-15Z.
&&
.UPDATE...
Issued at 1020 PM EDT Sun Aug 4 2024
TC Debby appears to be slowing down as it lifts northward over
the NE Gulf of Mexico. It also appears its motion has temporarily
jogged a bit to the right. An eventual turn to the N/NE is
forecast later tonight or Monday with an eventual landfall in the
Big Bend region of Florida around mid day tomorrow. Outer bands
from Debby continue to rotate across the western peninsula,
especially impacting Lake county. A lull in rain/storms across the
remainder of EC FL should hold for some hours esp across the
southern counties. The new Tornado Watch covers Brevard/Osceola
counties northward thru 6 am. The primary threat area looks to be
Lake county and adjacent portions of Orange, Volusia and Osceola
assocd with banding features rotating in from the Gulf coast.
On Monday, windy conditions are forecast, from the south at 25mph
gusting 35-40 mph. This will likely require a Wind Advisory for
much of the area. In addition, concern exists for prolonged heavy
rain Mon across northern sections as "Debby" slows down further.
&&
.MARINE...
Issued at 415 PM EDT Sun Aug 4 2024
Tonight-Tuesday...South-southeasterly flow at 15 to 25 knots will be
present across the local waters tonight as a result of Tropical
Storm Debby. This will cause local seas to continue building,
remaining between 4 to 7 feet through at least Monday. Winds on
Monday become south-southwest at 15 to 25 knots as Debby makes
landfall and gradually continues northeastward across northeast
Florida and southeast Georgia. Winds will persist into Tuesday.
Seas are forecast to remain between 4 to 7 feet, though some seas
across the adjacent Treasure Coast waters may fall to 2 to 4 feet.
A Small Craft Advisory will remain in effect for all legs of the
local waters through at least Tuesday morning, with extensions on
the Small Craft Advisory into Tuesday likely needed at some point.
Numerous to widespread coverage of showers and isolated to
scattered storms are forecast to continue across the local
Atlantic waters through at least Tuesday as Tropical Storm Debby
continues its slow trek. Wind gusts in excess of 34 knots, heavy
downpours, and occasional to frequent cloud-to-water lightning
strikes will all be possible. A waterspout or two also cannot
fully be ruled out, though confidence in this remains low at this
time.
Wednesday-Friday...Confidence in the track of Debby decreases
heading into Wednesday, with some hints of the storm stalling just
off the coast of Georgia and South Carolina. As a result, guidance
is currently hinting at winds remaining west-southwest at 15 to
25 knots, gradually diminishing to 15 to 20 knots late this
week. Seas will subside to 2 to 6 feet on Wednesday, 2 to 4 feet
on Thursday and Friday. Scattered showers and storms will be
possible across the local Atlantic waters through the end of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 77 91 77 / 80 60 80 50
MCO 88 79 91 80 / 80 50 80 30
MLB 90 78 91 78 / 70 40 80 40
VRB 92 77 93 77 / 70 40 80 30
LEE 84 77 88 79 / 80 70 80 40
SFB 87 78 90 79 / 80 60 80 40
ORL 87 79 90 80 / 80 60 80 30
FPR 92 77 92 77 / 70 40 80 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 6 AM EDT early this morning for FLZ041-
044>046-053-141-144.
Tropical Storm Warning for FLZ044-144.
AM...Small Craft Advisory until 8 AM EDT Tuesday for AMZ550-552-555-
570-572-575.
Tornado Watch until 6 AM EDT early this morning for AMZ550.
&&
UPDATE...Kelly
AVIATION...KellyHazardous weather outlook, Aug 4, 11:21 AM EDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1121 AM EDT Sun Aug 4 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-050300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1121 AM EDT Sun Aug 4 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... As Tropical Storm Debby increases the wind energy over the Florida Peninsula, there is a Marginal to Slight Risk of a few strong to severe storms today across East Central Florida. Wind gusts to tropical storm force will be the primary threat. One or two tornadoes also cannot be ruled out. Additionally, a Tornado Watch has been issued for Lake, Seminole, Orange, Osceola, Okeechobee, and Volusia counties through 8 PM. Ensure you have multiple ways of receiving weather alerts. .EXCESSIVE RAINFALL IMPACT... There is a Slight Risk of excessive rainfall today near and north of Interstate 4 and a Marginal Risk elsewhere. Repeated rain bands from Tropical Storm Debby could result in localized flooding, especially in urban and poorly-drained areas. .RIP CURRENT AND SURF IMPACT... A High risk of dangerous, life-threatening rip currents exists today at all central Florida Atlantic Beaches. This will be accompanied by a longshore northward-flowing current and breakers increasing to 4-5 feet in the surf zone. Entering the surf is strongly discouraged! Localized minor beach erosion or scouring may occur at times of high tide. .WIND AND SEA IMPACT... A Small Craft Advisory continues for the local Atlantic waters. Southeast winds around 25 knots with gusts up to 35 knots and seas of 4-7 feet are forecast. Boating conditions will remain hazardous through the period. Additionally, a Tornado Watch is now in effect through 8 PM across the nearshore Volusia waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Tropical Storm Debby is forecast to make landfall somewhere near the Florida Big Bend on Monday, then continue slowly moving northeastward. On Monday, numerous showers and storms are forecast. The primary hazards from storms will be gusty winds of 40 to 50 mph and occasional lightning. There is also a low chance for a tornado or two, especially near and north of Interstate 4. Windy conditions are also expected outside of showers and storms. Daily chances of mainly afternoon and evening showers and storms will continue through the rest of the week. Boating conditions will remain hazardous through early this week as winds remain elevated. Additionally, there will be at least a moderate risk of dangerous rip currents at area beaches. Finally, hot temperatures will make a return. Heat indices up to 107 are forecast through Wednesday before potentially increasing toward 105 to 110 degrees later this work week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Tollefsen
In the hours before
Special weather statement, Aug 4, 7:51 PM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
751 PM EDT Sun Aug 4 2024
FLZ041-141-050030-
Coastal Volusia FL-Inland Volusia FL-
751 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VOLUSIA COUNTY THROUGH
830 PM EDT...
At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Daytona Beach, moving north
at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach, and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2943 8107 2909 8090 2899 8083 2923 8151
2936 8142 2926 8142 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 2351Z 198DEG 23KT 2915 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawLocal storm report, Aug 4, 7:56 PM EDT, 5 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
756 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
08/04/2024 M45 MPH Indian River FL ASOS
ASOS station KVRB Vero Beach.
&&
JSLocal storm report, Aug 4, 8:00 PM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
800 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst 8 NNE Cocoa Beach 28.44N 80.56W
08/04/2024 E62 MPH Brevard FL Other Federal
USSF wind sensor on tower 2 measured a wind
gust of 62MPH/54KT from the south at 7:55
PM. Sensor elevation is 54 feet.
&&
JSLocal storm report, Aug 4, 8:04 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
804 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst 11 NE Cocoa Beach 28.46N 80.53W
08/04/2024 E53 MPH Brevard FL Other Federal
USSF wind sensor on tower 3 measured a wind
gust of 53MPH/46KT from the south at 7:55
PM. Sensor elevation is 54 feet.
&&
JSLocal storm report, Aug 4, 8:10 PM EDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
810 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Gst 1 SSE Kennedy Space Cen 28.63N 80.70W
08/04/2024 E44 MPH Brevard FL Other Federal
USSF wind sensor on tower 513 measured a
wind gust of 44MPH/38KT from the south on
August 4 at 7:10 PM ET. Sensor elevation is
30 feet.
&&
JSLocal storm report, Aug 4, 8:39 PM EDT, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
839 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Dmg 3 SW Cocoa 28.35N 80.79W
08/04/2024 Brevard FL Emergency Mngr
Damage to five RVs in the Sonrise Palm RV
Park and a few toppled trees in the area.
&&
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:19 PM EDT | Special Marine Warning | MLB | 86 min | |
| Aug 4, 11:06 PM EDT | Tropical Storm Warning | MLB | Lake | 26 hr |
| Aug 5, 2:42 AM EDT | Flood Watch | MLB | Lake | 17 hr |
| Aug 5, 5:05 AM EDT | Areal Flood Advisory | MLB | Lake | 3 hr |
| Aug 5, 8:32 AM EDT | Special Weather Statement | MLB | Orange | 28 min |
| Aug 5, 8:55 AM EDT | Tornado Warning | MLB | Orange | 20 min |
| Aug 5, 9:05 AM EDT | Special Weather Statement | MLB | Orange | 40 min |
| Aug 5, 12:19 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Aug 5, 2:11 PM EDT | Areal Flood Advisory | MLB | Lake | 100 min |
| Aug 5, 2:37 PM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 5, 5:05 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 85 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.